MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Back to Search Results |
| Model Number |
ETBF2516C145E |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Rupture (2208); Insufficient Information (4580)
| Date of Event |
09/01/2021
Type of Reportable Event
Death
Additional Manufacturer Narrative
Other relevant device(s) are: product id: e tlw1624c93e, serial/lot #: (b)(4), ubd: 14-jan-2023, udi#:(b)(4); product id: etlw1620c124e, serial/lot #: (b)(4), ubd: 17-may-2023, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm it was reported on the day of the index procedure the patient had a ruptured aortic aneurysm.An attempt to complete emergency intervention was attempted however the patient could not be resituated and passed away.The cause of the death is undetermined.
Additional Manufacturer Narrative
It was reported per the physician that approximately 1-1.5hrs after completing the revar procedure, the patient was complaining of abdominal pain.Upon examination the patients belly was very firm.It was decided to take the patient back to the or for suspected compartment syndrome.The abdomen was opened and immediately upon opening the patient coded.Chest compressions were given but the patient expired.It was reported the physician does not believe the graft or the procedure contributed to the patients death.Upon opening the patient for potential compartment syndrome what looked like persistent bleeding was observed, possibly from a type ii el, but even this was hard to confirm given the volume of blood present in the abdomen.While moving the graft looking for possible endoleaks, it was noticed that the limb looked pulled out slightly from the iliac, but it is believed this was likely caused by the movement of the graft while looking for the endoleaks.The physician stated their overall thought on the death is inconclusive.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.